MAUDE Adverse Event Report: DEFIBTECH L.L.C. LIFELINE; EXTERNAL CARDIAC COMPRESSOR

DEFIBTECH L.L.C. LIFELINE; EXTERNAL CARDIAC COMPRESSOR
Model Number RMU-1000
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the initial report, we requested that the compression module be returned so that it may be investigated.To date, no items have been received.The investigation is currently ongoing and no root cause is known.Device not returned.
 
Event or Problem Description
A professional user reported that during transport of a female patient found unresponsive in the snow, the device stopped compressions and the unit indicated a problem.The professional users reported that they attempted to troubleshoot the device while it remained on the patient as opposed to removing it and performing manual chest compressions, which resulted in chest compressions being delayed for approximately one minute.After successfully troubleshooting the device, it began performing compressions.The professional user reported that the patient was in asystole from the beginning of the event and was not resuscitated.The professional user further reported that after the rescue, they operated the device on a cpr dummy without incident.
 
Additional Manufacturer Narrative
Analysis of the electronic event record for the reported rescue attempt on (b)(6) 2016 is as follows: the first part of the event record lasted 39 minutes with a total of 1,573 compressions and contained two instances where the unit stopped compressions to prompt the user to adjust the position of the piston and ends with the user powering off the unit.After 4 minutes, the user powered the unit back on, adjusted the piston and ran the unit for a total of 67 compressions.This second event record contained one instance where the unit stopped compressions to prompt the user to adjust the position of the piston and ends with the user powering off the unit.The user powered the unit back on, adjusted the piston, and ran the unit for a total of 95 compressions until powering the unit off.No additional event information was available.The compressions surrounding the unit prompting the user to adjust the piston show lots of variations in positioning, indicative of significant motion of patient and unit, most likely due to transportation.Additionally, testing and examination of the returned cardiac chest compressor and battery pack, which included visual, and functional testing did not identify any device malfunctions; the device and battery pack are functioning properly as designed.

Brand Name
LIFELINE
Common Device Name
EXTERNAL CARDIAC COMPRESSOR
Manufacturer (Section D)
DEFIBTECH L.L.C.
741 boston post road
suite 201
guilford CT 06437
MDR Report Key6298133
Report Number3003521780-2017-00004
Device Sequence Number310483
Product Code DRM
UDI-Device Identifier00815098020539
UDI-Public00815098020539
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Emergency Medical Technician
Device Model NumberRMU-1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1